Painkiller Addiction Information Network

You are not alone

About PAIN

Is your life controlled by your painkillers?
 
Thousands of people in the UK, millions of people worldwide, are dependent on their prescription or over-the-counter opioid painkillers.
  • We are the first, and only, UK charity dedicated to bringing together the pain and addiction communities to help fight addiction to prescribed medication.
  • We believe that addiction is a chronic, relapsing condition, and should be treated as a health issue. No blame. No shame. Just help and support for people who find themselves in the grip of dependency, and their loved ones.
  • We know that opioid medications may be so powerful they take away our ability to choose how much and how often.
If this is you or a member of your family, or if you’re a healthcare professional dealing with opioid dependent patients, then we can help.
 

You are not alone…..

7 thoughts on “About PAIN

  1. Stopped taking co codamol 3 months ago. Had been taking daily for at least 6 years but started to develop symptoms which I now realise we’re tolerance/withdrawal symptoms. I am still having withdrawal symptoms 3 months on and wonder how long is this likely to last? The worst is the insomnia and the intermittent racing heart.

    Like

  2. Thank you Tara for your comments. It takes a lot of effort just to accept that you have a problem with painkillers let alone addressing it. So, WELL DONE! The withdrawal symptoms should not last that long, I would advice you to have a chat with your doctor and see if they think any approximate tests (blood or any other) that can be done to rule out underlying problems such as thyroid. Insomnia is surely a problem and that can be troublesome for months, try gentle exercises and avoid all caffeinated and sugar products (includes pop, candies etc) after 5 pm.

    Like

  3. I am so happy to see this site. I am a practitioner and I am often shocked at how GPs are dishing out drugs like smarties, dangerous drugs like Tramadol, Amitrylline etc. Often I have had to get these patients to do their own research so they don’t get addicted. This is a hugh betrayal by the medical profession and Big Pharma. I can’t understand why it is even allowed. How many of these patients that are drugged are driving cars and putting innocent lives at risk!!! It is beyong belief.

    Like

  4. It started when I was 19. I had a sudden onset of pancreatitis (I know, way too young at that age). Ever since that day I’ve numerous problems with my body. Before the pancreatitis I had never been to hospital, I was healthy young man. I was prescribed 30mg of codeine phosphate (I had never taken them before.) 3 years later I’m still taking codeine phosphate 30mg. I’m nearly 23, it’s ruining my life. I never thought I was addicted until I went without, and then came the withdrawal symptoms. The pain amplified, I felt more pain than I ever did before, my legs ached desperately, my body shivered, prefusively sweating, misconception of reality. I really want to come off of them. It’s weird, I feel totally normal when I’m taking my tablets but when I don’t, I can’t focus, it affects my work, my life and every relationship intimately and friendly. After a while on codeine I realised the euphoric feeling, the warm sensation, it was great. I soon began to up my doses, taking 3 tablets in one go. Some days I can take as many as 20 tablets. Which is very stupid. But I feel normal. My body has developed a tolerance. I desperately need help, I don’t want to ruin my life, I’m a young hardworking man, I have a bright future, I can’t be mislead. Thank you for listening.

    Like

  5. I am taking dihydrocodeine 30 mg am hopeless addicted to them have been buying them for a online pharmacy but am running out am scared of the withdrawal. am taking them for diabetic nerve pain. Am also on methadone due to a past drug addiction. I know I have my methadone for when the painkillers run out but I will still withdraw and the pain will be ten times worse. feel like ending it all

    Like

  6. What you are about to read is true. Some or most will be horrified or i would like to think. As i have been fighting a loosing battle with GP Surgery to listen all i get is its your word agsinst his.
    My now ex husband has been addicted to oxycodone for coming up to 12mths. The last 3 mths out of control he was getting his script eg 5th april 20mg x56 month supply within 3 days he took them. Yet everytime he went back to gp n used out of hours using every lie excuse you can think of no questions asked more scriptz issued. 5th may his dosage was increased to 40mg!!!! Left me speechless he now on weekly scripts gets them on a monday by wednesdsy there gone he also drinks on top of it. I found out he chews them and snorts them. My question is how is he still alive? What danage is he doing to his body? Because to me hr is mentally unstable.
    I got to the point of recording conversations n have proof he is addict. He not washed for months doesnt use the toilet instead pees in bottles.
    Im angry at how health professionals have not picked up on his habit.
    Thank you to anyone reading and if anyone can telle their thoughts n what damage he has done n doing n which route to go down id be grateful.
    We have a 5 year old daughter who i dont want end up burying her hero her idol.
    I do not know who he is or what he has become he not the person i met x

    Like

  7. Your GP has picked up on it as he now only gets a weekly script. Go back for an appointment with his GP and tell all. Inform them they have
    ” a duty of care ” to act on this information. Ask the GP about daily dispensing at the pharmacy to prevent overdose. let them know he is overdosing regularly on the weeks prescription in 2 days and they have increased the dose recently. Do not allow yourself to get upset and keep your voice volume level and you’ll get a better response from the GP.
    Unfortunately till your husband admits he has a problem then he’ll not act. If all the drugs are gone by day 3 then he must have withdrawal or be buying street drugs. Have you sat him down for a real dialogue without the arguing. Tell him he’s an addict and needs help and you are willing to support him before he end up dead.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s